J. ROBERT POWELL, PHARM. D.
To the editor: Knapp and associates (1) indicate Cimetidine causes lidocaine serum concentrations to rise 75% in patients receiving a lidocaine infusion. They report that this results in an increased incidence of lidocaine toxicity and suggest Cimetidine decreases lidocaine clearance by decreasing hepatic blood flow. There are several limitations to this study that do not allow me to accept these conclusions with confidence.
Lidocaine serum concentrations are known to rise on chronic infusion due to a time-dependent decrease in lidocaine clearance of free drug and total drug in plasma, which may independently account for a 15% and 50% rise in
Learn more about subscription options.
Register Now for a free account.
POWELL JR. Cimetidine and Lidocaine. Ann Intern Med. 1983;99:279. doi: 10.7326/0003-4819-99-2-279_1
Download citation file:
Published: Ann Intern Med. 1983;99(2):279.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only